# SDR YD5R2010F00102

- Difficulty date: April 29, 2010
- Submitted: May 14, 2010
- Operation: General aviation
- Filed by: Cirrus Design Corporation, repair station YD5R855Y
- Aircraft: N342CK
- Make and model: Cirrus SR22
- Aircraft serial: 3450
- Engine: Cont IO550N
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 2434 · DC Generator-Alternator
- Part: Brush Holder
- Part number: ALE3045BS
- Condition: Damaged
- Location: Alternator
- Part time: 449 hours
- Component: Alternator
- Component part number: ES10024
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

23-80.001 COMMUNICATIONS DISC EXCESS STATIC IN HEADSET INTERMITTNETLY ((YD5R)) INTERFERES WITH RECEPTION ON BOTH COMS.  ISOLATED NOISE TO BE FROM ALTERNATOR (1) (NOISE GOES AWAY WHEN UNIT IS TURNED OFF).  PERFORMED INSP IAW (KAES SIL-A-135).  FOUND INBD BRUSH SPRING TO BE COLLAPSED.  IT WAS NOT APPLYING ANY FORCE ON BRUSH TO KEEP POSITIVE CONTACT AGAINST COMMUTATOR RING. (BRUSH APPEARED TO BE FLOATING)  THIS LIKELY HAD CAUSED EXCESS ARCING EVEN THOUGH POWER OUTPUT WAS NORMAL.  IT WAS ALSO FOUND THAT 75 PERCENT OF THE WIRE STANDS WIRE BROKEN ON BOTH BRUSHES.  REPLACEMENT OF BRUSH HOLDER ASSY FIXED EMI NOISE ISSUE.  THE FRAGILE NATURE OF THE BRUSH DESIGN APPEARS TO BE THE MAIN ISSUE AND NEEDS TO BE ADDRESSED BY MFG TO CREATE A MORE ROBUST DESIGN.
